Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 13.11.2013
From: Denise

Subject: Help Please

Hi folks
I am off to see the rheumy consultant again on Monday. On sub cut 20 mg mtx but since weaning off the steroids in August have felt pretty crap. I know he will put another drug in the pot, but which one. Can anyone out there put their hand on their heart and say which drugs are really working for them. I know we are all different and what works for one does not necessarily work for others but I cant spend much more of my life with this 'suck it and see' regime. So any input would be most interesting.

Thanks everyone
reply | back to forum

Date: 13.11.2013
From: willis

Subject: Re: Help Please

Hi Denise
hand on heart they put me on an anti tnf called humira along with the mtx (same as you) and my life was changed after 3 months

i still get weary and fatigued at times, i still have the aches everyday but not as sore or stiffness at times but absolutely nothing like i was - i feel like i have a life again

to get on the humira they had to try different things first so had tablet form mtx then it was upped dosage wise, then they put me on the injections but still didn't help so left on injections and then also the humira. i have steroid jab every 6 months usually to give me a help but overall compared to how i was i am a different person again and have a life more.
when you go see the nurse ask her about anti tnf's - google it so you know what they are etc as there are different ones. I dont' know what type of arthritis etc that you have - i have RA.
let us know how you got on. and hope you have a good as you can day. x
reply | back to forum

Date: 14.11.2013
From: Denise

Subject: Re: Help Please

Thanks Willis

Sounds like the humira is working for you. My path thus far has followed very much along the same lines as yours for my RA. I have a feeling from my chat with the rheumy nurse recently that they will add another DMARD first (sulphazine .. not spelt that right)but mtx is my second DMARD so think I have the right to at least ask about anti tnfs. In fact I have a whole long list of questions (in my head at the mo but must write it all down before Monday !!)

Had a so so day yesterday so silly mare that I am did some housework. Ha, ha ... do I know it this morning. Hey ho.

xx
reply | back to forum

Date: 14.11.2013
From: Bsk

Subject: Re: Help Please

It took a while to go through the dmards to get to anti tnfs, Denise, and my consultant was very amenable to getting me on them quickly.

I was on Mtx for 9 months before they decided it wasn't working and then I had Hydroxy, which I was allergic to. I then had to wait to be assessed twice for Anti tnfs and the first on didn't work. It was a long wait til I got to Enbrel (half dose that worked well but I got serious side effects so am off it.)

All I am saying is it's not a straight path. I'm 4 years into RA and am not off the steroids and am about to go back to dmards - Sulpha, I think. So try not to think too far ahead as you really don't know how the drugs will work for you and the course of your disease. Sorry to be a bit negative but I thought anti tnfs would be my saviour and they are not.
reply | back to forum

Date: 14.11.2013
From: willis

Subject: Re: Help Please

hi denise
yes, the housework can wait :)
i forgot to say they gave me sulphazine too but didn't like the side effects so i'd say it was 18 months before i got the humira

so you rest today after your housework yesterday. it'll still be there tomorrow as i said to myself this morning when i got up looking at floor thinking hmm hoover needed - i'll do it tomorrow - maybe!! :)
hope you have a good day xx
good to see you here bsk x
reply | back to forum

Date: 15.11.2013
From: Denise

Subject: Re: Help Please

Hi Willis

What side effects did you get from the sulphazine. Someone on another post has said vomiting ?

Did have a different day yesterday. Looked after our gorgeous 6 month old grand daughter. You just cant resist those big eyes, chuckles and smiles but she is a bit of a dumpling at the mo and lifting her around is a bit of a problem. But hey, hubby was here to lend a hand.

And we even went for a walk but that hasn't helped the pain one bit. Another hey ho. xx
reply | back to forum

Date: 15.11.2013
From: willis

Subject: Re: Help Please

hi denise
from what i remember it was nausea, and stomach ache/cramps - there was more but i can't remember them now - thankfully
nurse had told me that if i suffered anything on the info sheet she gave me to stop it immediately
i did three days and stopped - the side effects were almost immediate but i took for another 2 days to see if it would pass - i had a result of less pain and stiffness in those 3 days but had to stop because of the nausea feeling all day and the stomach aches/cramps - couldn't take it.
reply | back to forum

Date: 18.11.2013
From: Denise

Subject: Re: Help Please

Hi Willis and all

Well back from the consultant. He did actually take his time and answered a lot of my questions. But basically CRP has gradually risen since coming off steroids. I guess I sort of knew that. Initially suggested adding hydro---quine ... yep but that was what I was originally on which sent my LFTs sky high. Oh well, perhaps not. So being assessed for anti tnfs. Given me literature on enbrel and cimzia (certolizumab pegol) (another one I will not be able to spell !!!). Will see me in a month and how about this folks he even gave me a time and date !!! In the meantime on steroids again for two weeks, xrays and blood test for tnf assessment. But get this, ten minutes parking left and a queue a mile long for bloods so not wishing to sport yet another 3.20 asked the girl if I could get them done at my local walk in clinic. Yep, no problems. But guess what they couldn't do one of them - has to be done at the hospital. Oh well, so much for trying to save the pennies !!

Oh and for anyone who is interested asked him about antibiotic protocol .... old school, anti tnfs work much better.

Right, so now after a late interrupted lunch I am now going to take the good old steroids. Just a shame I spent the whole summer losing the weight I put on with the last lot. Hey ho.

Hope all are having a reasonable day ... pretty dull and murky here.

D xx
reply | back to forum

Date: 18.11.2013
From: Colin W

Subject: Re: Help Please

hi Denise , what is the third anti-tnf they offer ? . tried enbrel & Simponi which I am on now & at last working , never tried cimzia . coming off steriods is always going to give you a very nice flare
reply | back to forum

Date: 18.11.2013
From: Denise

Subject: Re: Help Please

Hi Colin

He didn't offer me a third option ... should he have?

Coming off the steroids and the very nice flare as you call it, only really suggests to me that mtx wasn't working as it should. Apparently mtx is wonderful in 85% of cases, but as he said, not so wonderful for me. Am I surprised ... not in the least !!!!

xx
reply | back to forum

Date: 19.11.2013
From: Colin W

Subject: Re: Help Please

Denise , its what happens with coming of steroids , even if they seem not to be helping , if you came off MTX you would know how much it helps ,

alot of the anti-tnf you need to take along side MTX & even if you dont get along with the two drugs offered , you will have the funding in place so they can change it to another anti-tnf without applying for new funding
reply | back to forum

Date: 19.11.2013
From: willis

Subject: Re: Help Please

morning denise
well that is a good visit as he is obviously listening to you now suggesting anti tnf.
as colin says the funding would be in place if either of the two didn't work for you.
and yes if the mtx was stopped you'd notice a difference. :)
I hope you have a good day today xx
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

4+6=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board